MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VLP 2.7MM MTP NARROW PLATE RIGHT 3H; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. VLP 2.7MM MTP NARROW PLATE RIGHT 3H; PLATE, FIXATION, BONE
Model Number 71934819
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the plate broke through the hole next to the compression slot.
 
Additional Manufacturer Narrative
Results of investigation: the devices, used in treatment, were not returned for evaluation.A clinical analysis indicated it was reported that the plate has broken through the hole next to the compression slot.The surgeon believes this is the 3rd or 4th plate this has happened to.X-ray provided shows a plate spanning the metatarsophalangeal joint of the great toe it is unknown what is being treated or where a fracture is but this not indicated to stabilize or fuse a joint there is a single screw across the joint along with this plate but micro motion is probably the root cause of the reported repeated breakage of plates at this location.No other medical records or evidence of this complaint has been received.The reported event cannot be assessed and a thorough medical assessment cannot be performed.When additional medical documentation has been provided for this complaint it will be re-evaluated and a thorough medical assessment rendered.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions of use for the product was conducted.Factors and/or some potential probable causes that could include but not limited material, design inadequate, untended use, patient noncompliant, or non-union.Without the return of the actual product involved, our investigation cannot proceed.

Brand Name
VLP 2.7MM MTP NARROW PLATE RIGHT 3H
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9720372
Report Number1020279-2020-00611
Device Sequence Number11351142
Product Code HRS
UDI-Device Identifier00885556336793
UDI-Public00885556336793
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71934819
Device Catalogue Number71934819
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;